MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, two (2) suprarenal stent graft extension and two (2) limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure (exact date was not provided), a component separation (type 3a endoleak) was reported.The patient was successfully treated with a afx2 bifurcated stent graft, afx limb stent graft extensions, ovation extender stent and non-endologix stents.The patient was report as stable.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type iiia endoleak of the aortic components with complete component separation event is confirmed.This type 3a is most likely user related due to the use of a 25mm bifurcated stent graft with a 34mm proximal extension as this is a cautionary product use condition.There was evidence to reasonably suggest that a type iiib endoleak of the bifurcated stent graft, stent buckling and a type ii endoleak (lumbar) had occurred.The cause of the type iiib endoleak of the bifurcated stent graft and stent buckling could not be determined with the medical records / images available for review.The type ii endoleak of the lumbar is anatomy related.The procedure related harm identified was a right common iliac artery occlusion due to a procedure complication.The final patient status was not reported.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply corrections: h6: device remove code 3190.H6: result remove code 3233.H6: conclusion remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, two (2) suprarenal stent graft extension and two (2) limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure, a component separation (type 3a endoleak) was reported.The patient was successfully treated with a afx2 bifurcated stent graft, afx limb stent graft extensions, ovation extender stent and non-endologix stents.The patient was report as stable.Additional information: during the investigation, there was evidence to reasonably suggest that a type iiib endoleak of the bifurcated stent graft, stent buckling and a type ii endoleak (lumbar) had occurred.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9696502
Report Number2031527-2020-00038
Device Sequence Number16613716
Product Code MIH
UDI-Device Identifier00818009014108
UDI-Public(01)00818009014108(17)171111
Combination Product (Y/N)N
Initial Reporter StateKY
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2017
Device Model NumberBA25-100/I20-40
Device Lot Number1283287-024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT, LOT 1047167-011; LIMB STENT GRAFT, LOT 1298057028; VELA SUPRARENAL, LOT 1465954006; VELA SUPRARENAL, LOT 1472858006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR